MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH EXTRACTOR WITH SLIDING HAMMER; HIP INSTRUMENT

ZIMMER SWITZERLAND MANUFACTURING GMBH EXTRACTOR WITH SLIDING HAMMER; HIP INSTRUMENT
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical products: extractor with sliding hammer; catalog#: 01.06808.300; lot#: 4023552.The manufacturer received other source documents for review.The manufacturer received the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During a surgery, while extracting an avenir stem the threads on the extractor got stripped.Note: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Review of event description: it was reported that during surgery, the threads on the extractor got stripped when tried to extract an avenir stem.Review of received data: - no medical data relevant to the case has been received.- due diligence: no further "due diligence" required as all required information to support the conclusion is available or was already requested.Product evaluation: - visual examination: two extractor devices with sliding hammer were returned for investigation.The front threads of both devices show damage in the form of flattened threads.Review of product documentation: - device purpose: all involved devices are intended for treatment.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that during surgery, the threads on the extractor got stripped when tried to extract an avenir stem.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The visual examination confirmed the damaged threads.Possible causes that could have caused or contributed to the damage include the application of unusually high loads or loads in a non-axial direction, as well as bone or tissue residues in the thread, or the thread is not fully tightened so that not all threads are loaded.However, based on the investigation, no exact cause could be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
EXTRACTOR WITH SLIDING HAMMER
Common Device Name
HIP INSTRUMENT
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12370327
Report Number0009613350-2021-00434
Device Sequence Number3245142
Product Code HWA
UDI-Device Identifier00889024288669
UDI-Public00889024288669
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.06808.300
Device Lot Number4502494397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;